Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 4, NWS Fort Worth, TX

December 11, 202111 counties in Texas

NWS Fort Worth, TX issued this freeze warning at Dec 11, 2021, 3:07 PM CST for 11 counties in Texas. It took effect at Dec 12, 2021, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2021, 3:07 PM CST (21:07 UTC)
In effect from
Dec 12, 2021, 12:00 AM CST
Expired
Dec 12, 2021, 8:00 AM CST
In force
8 hr
Issued by
NWS Fort Worth, TX

Counties Anderson County, TX, Bell County, TX, Falls County, TX, Freestone County, TX, Henderson County, TX, Leon County, TX, Limestone County, TX, Milam County, TX, Navarro County, TX, Robertson County, TX, Van Zandt County, TX

The radar

The Ft Hood radar (KGRK), 133 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -558 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-558 m²/s²
0-3 km storm-relative helicity
-371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS74 KFWD 112107
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
307 PM CST Sat Dec 11 2021

TXZ122-135-146>148-158-160>162-174-175-120515-
/O.NEW.KFWD.FZ.W.0004.211212T0600Z-211212T1400Z/
Van Zandt-Henderson-Navarro-Freestone-Anderson-Bell-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Canton, Grand Saline, Wills Point, Van, 
Edgewood, Athens, Gun Barrel City, Corsicana, Teague, Fairfield, 
Wortham, Palestine, Killeen, Temple, Fort Hood, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
307 PM CST Sat Dec 11 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of north central, northeast and south central 
  Texas.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation.

* ADDITIONAL DETAILS...This will be the season's first freeze for
  many locations in the warning area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that the season's first episode of sub-
freezing temperatures are likely to occur. These conditions will
kill sensitive plants, and residents are advised to protect
tender vegetation. Automatic sprinkler systems should also be
turned off to avoid creating ice patches on nearby roads,
driveways, and sidewalks.

&&

$$
2 follow-up statements
686 
WWUS74 KFWD 120429
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1029 PM CST Sat Dec 11 2021

TXZ122-135-146>148-158-160>162-174-175-121400-
/O.CON.KFWD.FZ.W.0004.211212T0600Z-211212T1400Z/
Van Zandt-Henderson-Navarro-Freestone-Anderson-Bell-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Canton, Grand Saline, Wills Point, Van, 
Edgewood, Athens, Gun Barrel City, Corsicana, Teague, Fairfield, 
Wortham, Palestine, Killeen, Temple, Fort Hood, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
1029 PM CST Sat Dec 11 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of north central, northeast and south central 
  Texas.

* WHEN...Until 8 AM CST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that the season's first episode of sub-
freezing temperatures are likely to occur. These conditions will
kill sensitive plants, and residents are advised to protect
tender vegetation. Automatic sprinkler systems should also be
turned off to avoid creating ice patches on nearby roads,
driveways, and sidewalks.

&&

$$
316 
WWUS74 KFWD 121338
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
738 AM CST Sun Dec 12 2021

TXZ122-135-146>148-158-160>162-174-175-121445-
/O.EXP.KFWD.FZ.W.0004.000000T0000Z-211212T1400Z/
Van Zandt-Henderson-Navarro-Freestone-Anderson-Bell-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Canton, Grand Saline, Wills Point, Van, 
Edgewood, Athens, Gun Barrel City, Corsicana, Teague, Fairfield, 
Wortham, Palestine, Killeen, Temple, Fort Hood, Marlin, Mexia, 
Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, 
Cameron, Rockdale, Hearne, Franklin, and Calvert
738 AM CST Sun Dec 12 2021

...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

Portions of Central and East Texas have experienced their first
freeze of the season this morning, and the Freeze Warning will be
allowed to expire at 8 AM. This concludes Freeze Warning products
for this winter as the entire forecast area has reached the end 
of the growing season. 

$$

Stalley

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this freeze warning went out at Dec 11, 2:08 PM CST, 59 minutes earlier.

Area forecast discussion, Dec 11, 2:08 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
208 PM CST Sat Dec 11 2021

...New Long Term...

.SHORT TERM... /Issued 1251 PM CST Sat Dec 11 2021/
/Through Sunday/

It's been a brisk Saturday thus far following last night's cold
front with breezy north winds and temperatures about 30 degrees
cooler than this time yesterday. A plume of mid-level moisture
along and ahead of the trailing upper trough axis is resulting in
a thick cloud deck across Central Texas this afternoon. Steep
mid-level lapse rates and moderate isentropic ascent could
contribute to high-based precipitation in this area yet this
afternoon, and some sprinkles have been included in the forecast
for the next few hours until the arrival of drier air eliminates
this potential. Any precipitation that does fall in Central Texas
could consist of both rain and some sleet pellets since the cloud
layer mostly consists of plates/needles and supercooled droplets.
Column wet bulb temperatures around 40F or lower could enable some
of these ice crystals to reach the surface. No measurable
precipitation is expected so PoPs will be 10% or less.

Otherwise, winds will slowly subside and steady clearing will
occur by this evening, with very favorable radiational cooling
conditions materializing overnight. This should allow much of the
forecast area to experience a light freeze. Sunday should then be
a pleasant day with near normal temperatures, mostly clear skies,
and a resumption of southerly winds.

-Stalley

&&

.LONG TERM... /NEW/
/Monday onward/

By the start of the long-term forecast period, the potent mid-level
longwave trough responsible for the violent severe weather outbreak
across the Mid-Mississippi/Ohio Valley will be well to the northeast
and over the Canadian Maritimes. Across the south-central CONUS, a
mid-level ridge will begin to build. By this time, the surface high
will be centered over the Mid-Atlantic with southerly flow becoming
re-established across TX. Southerly low-level flow will deepen into
Monday as weak surface cyclogenesis commences along the lee of the
Rocky Mountains. This will lead to a gradual increase in
temperatures/humidity during the early part of the week. This trend
will continue through Tuesday as the next mid-level trough digs into
the West Coast.

A lead shortwave trough will move out of the longwave trough and
across the Central Plains during the day Wednesday, pushing a
Pacific cold front into West TX. This front looks to make it into
western portions of the FWD CWA by early Thursday with precipitation
likely along and ahead of the cold front. The pre-frontal
environment parameter space suggests that instability will be
somewhat limited owing to weak mid-level lapse rates, but enough
instability will likely exist to support some thunderstorms with
this frontal passage. The exact timing of the frontal passage will
likely change somewhat in future model forecasts, but in general, we
can expected increasing precipitation chances late Wednesday night
and through Thursday.

The upper-level pattern looks to remain active as we approach and
move into next weekend. Deterministic model guidance as well as the
majority of ensemble members show a mid-level shortwave trough (or
perhaps a cutoff low) moving across northern Mexico and eventually
towards TX by next Sat/Sun/Mon. At the same time, surface forecasts
show a substantial cold air intrusion across the central CONUS east
of the Rockies. While this remains 7-10 days away and it is far too
early to speculate about impacts, note that an active pattern will
at a minimum mean increased chances of precipitation and below
normal temperatures.

Godwin

&&

.AVIATION... /Issued 1251 PM CST Sat Dec 11 2021/
/18z TAFs/

Breezy north winds prevail in the wake of last night's cold front,
but speeds will be steadily diminishing over the next few hours.
Mid/high cloud decks continue to shift SE with the upper trough,
and skies will eventually become SKC this evening. Winds will
become light and variable through the evening and overnight hours
before resuming a uniform southeast flow early Sunday morning.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    34  60  42  68  57 /   0   0   0   0   5
Waco                29  58  40  65  56 /   0   0   0   0  10
Paris               29  55  34  62  51 /   0   0   0   0  30
Denton              30  59  37  68  52 /   0   0   0   0   5
McKinney            30  58  38  65  54 /   0   0   0   0  10
Dallas              33  59  42  66  57 /   0   0   0   0  10
Terrell             29  57  38  64  55 /   0   0   0   5  20
Corsicana           32  59  41  65  57 /   0   0   0   5  20
Temple              30  60  40  65  55 /   0   0   0   0   5
Mineral Wells       27  62  38  71  53 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Dec 11, 2:10 PM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
210 PM CST Sat Dec 11 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
210 PM CST Sat Dec 11 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Low thunderstorm chances will return to parts of North and Central
Texas late Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 9:35 PM CSTSpecial Weather StatementFWDRains, Van Zandt25 min
Dec 10, 9:37 PM CSTSpecial Weather StatementFWDHopkins38 min
Dec 10, 9:58 PM CSTSpecial Weather StatementFWDWood32 min
Dec 10, 10:11 PM CSTSpecial Weather StatementFWDHenderson34 min
Dec 11, 12:20 AM CSTSpecial Weather StatementFWDLeon40 min

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.